MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Catalog Number 71421504
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery to swap to a constrained liner due femur dislocation after a fall.Femur and tibia were also replaced.Surgeon trialed the appropriate thickness of constrained liner and all definitive implants inserted.There was good range of motion, stability and soft tissue balance.
 
Additional Manufacturer Narrative
The associated genesis ii ps high flexion insert was not returned for evaluation.A clinical investigation noted that no supporting clinical/medical documents have been provided.Therefore a thorough investigation cannot be performed.Our investigation included a review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no prior complaints for this failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 15MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7321043
Report Number1020279-2018-00272
Device Sequence Number13480295
Product Code JWH
UDI-Device Identifier03596010493774
UDI-Public03596010493774
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2020
Device Catalogue Number71421504
Device Lot Number10BT39353
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2018
Supplement Date Received by Manufacturer02/11/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL PART: 71421014 LN: 13LM04336; TIBIAL PART: 71420162 LN: 13KT35392
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;